ArticleJournal of vascular and interventional neurology2014
Is intravenous recombinant tissue plasminogen activator (r-tPA) safe in patients on Dabigatran?
Article in Journal of vascular and interventional neurology, 2014. The graph could read no effect estimate from its abstract, so it casts no vote on the map. Cited by 1 paper.
What it found
Each row is one number read from the abstract, on the scale the paper reported it, with its interval. Left of the dashed line favours the treatment, right favours the comparator. Under each row is the sentence it came from. New to these charts? A ten-minute tutorial.
The abstract states no effect estimate the extractor could read, or names no intervention and outcome on the map, so this paper lights no cell and moves no belief. It is still indexed, cited and linked below.
The trial behind it
Trials whose registry record cites this paper, or whose number appears in the abstract. A trial that started after this paper was published is citing it as background, not reporting it.
Neither the registry nor the abstract names a trial number. If this is a trial report, that itself is worth knowing.
Who cites it
1 citing paper in PubMed.
- Dabigatran-Associated Intracranial Hemorrhage: Literature Review and Institutional Experience.The Neurohospitalist · 2015Review
Corrections and comments
PubMed lists nothing against this paper. Absence here is not a guarantee, only a check that was made.
Authors and funding
2 authors.
Funding
No grant is acknowledged in the PubMed record.
Abstract
introductionDabigatran etexilate is a newly approved oral anticoagulant indicated for stroke prevention in nonvalvular atrial fibrillation. There are no reliable, rapidly available laboratory markers to assess its anticoagulant activity. There is no data on the safety of r-tPA on patients who are on dabigatran and it is not known whether r-tPA is safe in patients who are on dabigatran with a normal activated partial thromboplastin time (aPTT). CASE REPORT: We report the case of a 59-year-old male who is reported with right hemiparesis and global aphasia. Two days prior to admission he underwent elective cardioversion for atrial fibrillation. He had begun dabigatran at 150 mg BID 3 days before cardioversion. Five days after commencing dabigatran, and 10 h after the last oral dose he presented with these symptoms. Patient fulfilled the criteria for r-tPA including a normal aPTT (30 s), normal prothrombin time (INR = 1.0) and a normal creatinine clearance (glomerular filtration rate >60 mL/min/1.73 m(2)). A brain CT without contrast was normal. After extensive discussion with the family, with clear understanding of the risks and benefits of such an approach in a patient who has been on dabigatran, consent was obtained, and r-tPA (0.9 mg/kg alteplase) was given. Patient's hospital course remained uncomplicated and he was discharged 4 days after the initial symptoms to an acute rehabilitation facility and is currently on coumadin with INR therapeutic goal between 2 and 3.
conclusionMore studies are needed to asses whether r-tPA might be safe in patients who are on dabigatran with a normal activated partial thromboplastin time and more than 10 h after the last dose.
Identifiers
24920984PMC4051900What OpenQuestion holds
Registered trials
Read under generation 80e0d062 · epoch 390. Bibliography from PubMed, PubMed Central and OpenAlex; grants from NIH RePORTER; trial links from ClinicalTrials.gov; estimates, votes and beliefs from the OpenQuestion graph.